It is currently Mon Aug 21, 2017 8:01 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sun Jun 29, 2014 11:29 pm 
Offline
New Poster
New Poster

Joined: Sun Jun 29, 2014 11:14 pm
Posts: 2
HI, I have a history of 30 norco's per day, I waited roughly 36 hours since my last norco and took my first 8mg sub. My doc prescribed it as 8mg twice daily, (which after reading plenty of info and great forums like this one), have considered this dose rather high. So this A.M. I woke up sick, but not terrible yet from WDs and had my first dose. After about 20 minutes I felt rather high, and was nauseous for about 6 hours (no vomiting however). Now, some 8 hours late, i feel good, no WD symtoms at all, BUT, i cannot imaging taking that second 8mg that my doc wrote for. My question is this; Is it ok to cut my strips in half to reduce my daily dose to 4mg? Should 4mg take care of me for 24 hours or am I insane for even thinking this after only one dose? Ive detoxed cold turkey so many times and as we all know, that's hell! So at this point I have nothing but positives to say about subs, even with my bout of nausea today. I feel clear headed and "relaxed" this evening as I write this...truly a miracle for someone who only knows the hell of doing it 'cold turkey'. Any help would be appreciated, thank you!


Top
 Profile  
 
PostPosted: Mon Jun 30, 2014 8:49 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Apr 08, 2014 12:06 pm
Posts: 195
Hey beek! I've been on suboxone for 85 days now after 5 years of oxy use. So I'm not anywhere near an expert on dosing, but I can offer a little experience. It takes some time to figure out the "right" amount of suboxone. I've only recently, in the past few weeks gotten to a place where I feel like I have the right dose of subs as well as the other medication I'm prescribed. I was originally prescribed 24mg of subs per day, but almost right away I could tell that would be too much. Unlike the experience we had with narcotics, too much suboxone makes you feel awful! You'll need to probably try a dose for a few days to a week to see if its right for you. For me, 8mg per day ended up being the right dose. So maybe try 8 or 12 to start and see how you do. It also helps to be sure you let it completely dissolve under your tongue so your getting the most out of each dose. I take the suboxone pills, and it takes about 30 mins for an 8mg to completely dissolve. Also make sure you're trying not to move it around or swallow while its dissolving if possible, and talking while its in seems to hinder the process. Good luck! You came to the right place for advice! Hopefully others will chime in with more help. Ask questions, and read as much as you can here, you'll find a lot of usefull info! I'm glad you're here and made the decision to change your life with suboxone!!! It's already changed so much for me! :)

_________________
Making a change, to change my life!


Top
 Profile  
 
PostPosted: Mon Jun 30, 2014 9:03 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Apr 08, 2014 12:06 pm
Posts: 195
Also, if you are interested in a loooong read lol you can check out my thread under introductions. That has my journey with subs so far. You may find some very helpful info from the people who have helped me along the way.

_________________
Making a change, to change my life!


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jun 30, 2014 10:27 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
It's definitely OK to try taking 4mg twice a day, or even just once a day. For your drug use (30 norco/day) you probably don't need to take a full 16mg or even 8mg/day. The trick with sub is that you need to take enough that you don't feel withdrawal symptoms, but you also want to keep any cravings at bay. So you can experiment a little bit to find your correct dosage. Welcome to the forum!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Tue Jul 08, 2014 6:37 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 08, 2014 5:46 am
Posts: 4
Take what works for you. Period. I to started with 2 8mg tablets. Doc said take 1 then if no change in 15 min take the other. Well 15 min later I was still sweaty, shaky, sick...you get the pic. BIG FRIKIN MISTAKE! Soon as it was gone I walked a friends son to the park, maybe a 10 min walk, by the time I get there I'm DYING. SOOOOO nauseous...but rolling on top of that was a really decent opiate buzz...that I didn't ever feel again. It lasted (the yucky part) FOREVER too. No vomiting just the worst too much opiate sickness ever. Now I get 8mgs daily but am seriously okay with 4. I'm still a junkie tho so every few days I take more than I need because I'm craving (psychologically not physically) pretty intensely...I'm going to break that habit soon too. I'm just telling you that the docs not always right b/c he's treating the disease... every patient is diff. And I've learned that ALOT of people I know who take Suboxone don't take their full does... on some days or ever. Do what makes you feel NORMAL. Trust what your body tells you. Good luck & you've made a really decent decision.


Top
 Profile  
 
PostPosted: Tue Jul 08, 2014 9:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Hi Beek, welcome to the forum.

I have a great addiction doc, but she was an absolute space cadet when it came to lowering my Subs dose as requested early on in my taper. At a certain point, I just started reducing my dose on my own.

If you're thinking about tapering off the drug entirely, I think the lower you start at, the faster and easier it will be.

Good luck.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Tue Jul 29, 2014 7:07 pm 
Offline
Average Poster
Average Poster

Joined: Mon Jul 28, 2014 11:23 pm
Posts: 4
Hi Beek!
I wish I had seen this last night... I was in the same boat. I was frantically looking for an answer as to whether or not I should take the 2nd 8 mg dose. I absolutely could not do it, so I cut it in half, and took that (that was STILL too much), and I could not sleep at all last night. I was afraid if I fell asleep, I would stop breathing. I also felt that if I'd take the other one, I might have overdosed on this stuff! Day 2 today, and I took another half early in the A.M. and decided I should take another half of a half still unsure if they would test me for levels in my system, and I could barely keep my eyes open all day. I finally decided I should sleep (and blew everything else I was doing off) since I couldn't see or focus anyways, and I was woke up about 3 hours later. I felt much better. Took my second dose (a little more than half this time), and I think I am starting to get used to it. So now my concern is while taking my own dose, will there be any problems when I start to taper? Not to mention I don't like doing it this way- I feel like I am living a lie like when I was using! I don't know what to do! I am so new to this, I might post this in a new thread in this section as another member suggested...
Good luck,
:)


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group